MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305886
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd eclipse smartslip medication leakage between needle hub and syringe slip.The following information was provided by the initial reporter: date of incident (yyyy-mm-dd): 2024-07-21.Level of harm: minimal harm.Incident details: when giving rhogam, the needle did not align well with the syringe, most of the rhogam was not administered to the patient as it leaked out at the top of the syringe.Impact of incident: ineffective dose.
 
Additional Manufacturer Narrative
Additional information received found in b describe event or problem.Annex e and f codes updated.
 
Event or Problem Description
Additional information received on 27aug.1.It was initially stated that minimal harm occurred.Please define the harm.Patient required a second poke/dose.2.Did the patient receive a full dose of the medication by alternate injection? if no, please describe.Yes.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305886 and lot number 2101010.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.All engagement force results were found to be within specifications for this lot number.As samples were unavailable for return, twenty retained samples of the same lot number were obtained for further evaluation by our quality engineer team.The retained samples were assembled with a bd discard it 2ml syringe.No signs of defective hub connection were identified nor were any signs of leakage detected.Based on the investigation results, an exact cause related to the needle manufacturing process could not be determined at this time.Smartslip technology ¿ has been introduced to ensure a secure connection is made with luer slip syringes.We recommend that the instructions for use are closely followed for the bd eclipse smartslip, which are unique in recommending that the user push firmly when attaching the needle to the syringe and to be sure that the clip component is activated.Also, our needles are manufactured and released according to applicable procedures and specifications that complies with iso (international organization for standardization) standards.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20010997
Report Number3002682307-2024-00163
Device Sequence Number14590508
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public(01)50382903058865
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number305886
Device Lot Number2101010
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by ManufacturerNot provided
09/20/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date08/29/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown